Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 35, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 5, 2004, 4:18 PM EDT for Brevard County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 5, 2004, 4:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 26 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1432 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311
WUUS52 KMLB 052018
SVRMLB
FLC009-052045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT SAT JUN 5 2004
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST BREVARD COUNTY
IN EAST CENTRAL FLORIDA
* UNTIL 445 PM EDT
* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 5 MILES EAST OF MALABAR TO
BAREFOOT BAY...MOVING EAST AT 10 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF
THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR.
LAT...LON 2846 8054 2821 8062 2785 8044 2785 8086
2878 8094 2879 8070
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:27 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 5, 1:27 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 127 PM EDT SAT JUN 5 2004 .DISCUSSION...CLUSTER OF STORMS PUSHING ACROSS NORTHERN SECTIONS A LITTLE FASTER THIS AFTERNOON. MAY NOT GET EAST COAST SEA BREEZE FORMATION BEFORE THE CLUSTER REACHES THE NORTH COAST. SEA BREEZE WAS INDICATED OVER SOUTHERN SECTIONS...SO MAY HAVE TO WATCH THE SOUTH HALF OF THE COAST FOR THE GREATEST BOUNDARY INTERACTIONS AND STRONGEST STORMS THIS EVENING. EXPECT THAT THERE WILL ALSO BE SOME RECOVERY BEHIND THE CLUSTER OF STORMS SO WILL CONTINUE SCATTERED EVENING POPS IN THE NORTH INTERIOR TOO...ESPECIALLY WITH UPPER TROUGH DIGGING ACROSS THE SOUTHEAST STATES AND NORTHEAST GULF. SUN...MODELS PUSH 250MB TROUGH AXIS EAST OF THE AREA THOUGH NO SIGNIFICANT SUPPRESSION IS INDICATED WITH FLATTENED 500 MB FLOW AND TEMPS AT MINUS 9. ETA IS MORE MOIST BUT WILL STAY WITH GFS NUMBERS WHICH AGREE WITH ONGOING FORECAST. SOUTHWEST STEERING FLOW IS STILL FORECAST THOUGH IT SHOULD BE A LITTLE WEAKER. EXPECT THE SEA BREEZE TO PUSH INLAND OVER THE SOUTHERN AREAS THE QUICKEST AND HENCE THE LOWEST POPS SHOULD BE IN THAT REGION WITH HIGHEST COVERAGE IN THE NORTH. WOULD EXPECT SOME STRONG STORMS...ESPECIALLY IN THE NORTH HALF WHERE GULF/ATLANTIC BOUNDARIES COLLIDE. MON-TUE...MODEL TREND IS FOR A LITTLE MORE INFLUENCE OF AN UPPER TROUGH DIGGING INTO THE SOUTHERN STATES. ETA IS A LITTLE MORE PRONOUNCED WITH THIS FEATURE...KEEPING LOW LEVEL RIDGE SUPPRESSED OVER SOUTH FLORIDA AND MAINTAINING A SOUTHWEST STEERING FLOW ON MON. GFS IS SIMILAR ALOFT BUT ALLOWS THE LOW LEVEL RIDGE TO PUSH TO THE CENTRAL PENINSULA MON AND THE NORTH PENINSULA TUE. WILL NOT CHANGE THE CURRENT PACKAGE MUCH BUT MONDAY COULD BE A LITTLE MORE ACTIVE ESPECIALLY NORTH SECTIONS. WED-SAT...LATEST MODEL RUN CONTINUES TO SHOW REVERSAL OF POSITIVE PNA PATTERN TO TROUGHING IN THE WESTERN U.S. AND RIDGING IN THE EAST FOR THE MIDDLE OF THE WEEK. DEAMPLIFICATION FORECAST FOR LATE WEEK WHICH MAY ALLOW LOW LEVEL RIDGE TO THE NORTH TO SLIDE BACK TOWARDS THE REGION. LOOKS LIKE AVERAGE MOISTURE VALUES WITH HIGHEST POPS (SCATTERED) OVER THE INTERIOR. EXPECT SLIGHT CHANCE TO LOW SCATTERED POPS MAINLY DURING THE NIGHT/THROUGH MIDDAY FOR THE SOUTH HALF OF THE COAST. && .MARINE...NO HIGHLIGHTS AS RIDGE AXIS MIGRATES SLOWLY NORTHWARD WITH MAINLY A 10 KNOT GRADIENT EXCEPT FOR SOME OVERNIGHT PERIODS OF 10-15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 87 71 87 / 30 50 20 50 MCO 71 90 71 90 / 30 50 20 50 MLB 72 87 72 86 / 30 40 20 40 VRB 72 87 72 86 / 30 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...VOLKMER LONG TERM...LASCODY
Hazardous weather outlook, Jun 5, 9:45 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 945 AM EDT SAT JUN 5 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 051830- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 945 AM EDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT: ...THUNDERSTORM IMPACT... ABUNDANT DEEP LAYER MOISTURE AND INSTABILITY WILL ALLOW NUMEROUS THUNDERSTORMS TO DEVELOP THIS AFTERNOON. SCATTERED STORMS MAY DEVELOP BY EARLY AFTERNOON AND INCREASE IN COVERAGE AND INTENSITY BY MID TO LATE AFTERNOON. STORMS WILL BE LIKELY ACROSS MUCH OF THE AREA WITH A SOUTHWEST STEERING FLOW FAVORING EAST CENTRAL FLORIDA. THE WEST COAST SEA BREEZE IS EXPECTED TO BE ACTIVE WITH STORMS MOVING NORTHEAST TOWARD THE INTERIOR COUNTIES DURING THE AFTERNOON HOURS. THE EAST COAST SEA BREEZE IS ALSO EXPECTED TO DEVELOP AND MOVE INLAND WITH STORMS INTENSIFICATION EXPECTED FROM METRO ORLANDO SOUTH TO OSCEOLA COUNTY THESE STORMS WILL THEN MOVE BACK ACROSS INTERIOR SECTIONS OF THE INLAND COUNTIES AND TOWARD THE EAST COAST DURING THE LATE AFTERNOON. STORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS...HAIL...AND FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING... ESPECIALLY IN THE VICINITY OF SEA AND LAKE BREEZE BOUNDARY COLLISIONS. AN ISOLATED BRIEF TORNADO WILL BE POSSIBLE ESPECIALLY NEAR MULTIPLE BOUNDARY MERGERS. FROM THE ORLANDO METRO AREA NORTHWARD...STORMS WILL MOVE NORTHEAST BACK TOWARD THE COAST AT 15 MPH. SOUTH OF ORLANDO...STORMS WILL MOVE SLOWER...ONLY NEAR 10 MPH...TOWARD THE NORTH OR NORTHEAST. ...FLOOD IMPACT... LOCAL URBAN FLOODING AND PONDING OF WATER IN LOW AREAS WILL LIKELY OCCUR AS STORMS INTENSIFY THIS AFTERNOON. THE SLOWER MOVING STORMS WILL BE CAPABLE OF PRODUCING RAINFALL OF BETWEEN ONE AND THREE INCHES IN A SHORT PERIOD OF TIME. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS WILL MOVE OFF THE MAINLAND AND ACROSS THE INTRACOASTAL WATERS...BARRIER ISLANDS...AND INTO THE NEAR SHORE ATLANTIC WATERS THIS AFTERNOON. WIND GUSTS ABOVE 35 KNOTS... VISIBILITY NEAR ZERO IN TORRENTIAL RAIN...HAIL...AND FREQUENT CLOUD TO WATER LIGHTNING WILL ACCOMPANY THE MORE INTENSE STORMS. BOATERS ON THE INTRACOASTAL WATERWAY AND THE NEAR SHORE ATLANTIC WATERS... ESPECIALLY NORTH OF FORT PIERCE INLET...SHOULD KEEP A WATCH TO THE SOUTHWEST AND HEAD BACK TO PORT BEFORE STORMS APPROACH THE COASTLINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: STORM CHANCES WILL DECREASE NEAR THE COAST AS THE EAST COAST SEA BREEZE MOVES MORE QUICKLY INLAND AND THE FOCUS FOR STORMS SHIFTS TO THE WEST SIDE OF THE PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED THIS AFTERNOON. VOLKMER
In the hours before
Special weather statement, Jun 5, 12:50 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1250 PM EDT SAT JUN 5 2004 FLZ045-144-051715- ORANGE-SOUTHERN LAKE COUNTY- 1250 PM EDT SAT JUN 5 2004 ...STRONG STORM ACROSS SOUTHERN LAKE COUNTY MOVING NORTHEAST... AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 45 MPH AND SMALL HAIL 8 MILES WEST OF THE ATTRACTIONS AREA IN SOUTHWEST ORANGE COUNTY ...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND FREQUENT LIGHTNING INCLUDE WINTER GARDEN...WINDERMERE...BAY HILL AND DOCTOR PHILLIPS. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 15
Special weather statement, Jun 5, 1:20 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 120 PM EDT SAT JUN 5 2004 FLZ044>046-144-051745- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 120 PM EDT SAT JUN 5 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL HAIL OVER LAKE APOPKA MOVING NORTHEAST... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE APOPKA...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS...SMALL HAIL AND FREQUENT LIGHTNING INCLUDE APOPKA AND WEKIWA SPRINGS STATE PARK. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 15
Special weather statement, Jun 5, 1:42 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 142 PM EDT SAT JUN 5 2004 FLZ045-046-051815- ORANGE-SEMINOLE- 142 PM EDT SAT JUN 5 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL HAIL OVER ORLANDO MOVING NORTHEAST... AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS UP TO 45 MPH AND SMALL HAIL OVER ORLANDO...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE FERN PARK AND UNION PARK. THE STORM WILL MOVE INTO SOUTHERN SEMINOLE COUNTY. OTHER STRONG STORMS WERE DEVELOPING NEAR OVER ORLANDO INTERNATIONAL AIRPORT AND NEAR WEKIVA SPRINGS. IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. 15
Special weather statement, Jun 5, 1:59 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 159 PM EDT SAT JUN 5 2004 FLZ046-141-147-051830- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-SEMINOLE- 159 PM EDT SAT JUN 5 2004 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH ACROSS SEMINOLE AND EASTERN ORANGE COUNTY MOVING NORTHEAST... AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 50 MPH ACROSS SEMINOLE AND EASTERN ORANGE COUNTY...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL MOVE INTO COASTAL VOLUSIA COUNTY AND NORTHERN BREVARD COUNTIES. IF STORMS APPROACH YOUR AREA MOVE INDOORS INTO A STURDY STRUCTURE. 15
Special weather statement, Jun 5, 2:20 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 220 PM EDT SAT JUN 5 2004 FLZ045-141-147-051900- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE- 220 PM EDT SAT JUN 5 2004 ...LINE OF STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH WILL MOVE ACROSS NORTHEAST ORANGE...NORTHERN BREVARD...AND SOUTHEASTERN VOLUSIA COUNTIES... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM MAYTOWN TO CHRISTMAS...MOVING EAST AT 30 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE MAYTOWN...FARMTON...EDGEWATER...MIMS...SCOTTSMOOR... TITUSVILLE...AND KENNEDY SPACE CENTER IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. CRISTALDI
Special weather statement, Jun 5, 4:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 402 PM EDT SAT JUN 5 2004 FLZ054-058-059-052100- INDIAN RIVER-OKEECHOBEE-ST. LUCIE- 402 PM EDT SAT JUN 5 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL MOVING INTO SOUTHWEST OKEECHOBEE COUNTY...ALSO EXPECTED TO DEVELOP OVER INDIAN RIVER AND ST. LUCIE COUNIES... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRENGTHENING STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES WEST OF OKEECHOBEE...MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE FOUR SEASONS ESTATES AND THE TOWN OF OKEECHOBEE. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. AS THE EAST COAST SEA BREEZE AND STORM OUTFLOWS COLLIDE...ADDITIONAL STRONG STORMS ARE EXPECTED TO DEVELOP IN INDIAN RIVER AND ST LUCIE COUNTIES. PERSONS IN THESE AREAS SHOULD TAKE SHELTER WELL IN ADVANCE OF STORMS. LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 52
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:18 PM EDT | Special Marine Warning | MLB | 102 min | |
| Jun 5, 2:32 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 43 min |
| Jun 5, 3:01 PM EDT | Special Marine Warning | MLB | 89 min | |
| Jun 5, 3:01 PM EDT | Special Marine Warning | MLB | 89 min | |
| Jun 5, 3:15 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 60 min |
| Jun 5, 3:24 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 51 min |
| Jun 5, 4:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 5, 4:29 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 61 min |
| Jun 5, 5:09 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.